Several years ago, when very ill with anxiety and other issues, someone gave me (I think) sublingual B12. Whatever it was, my anxiety shot through the roof. Can excess B12 do this? I'm trying to figure out if that's what I was given.
FYI: I can't tolerate normal recommended doses of anything (meds/supplements). I react at 1/3rd rec. doses.
if anything not enough B12 causes anxiety I would only recommend methycobalamin in sub form starting at 1 a day then working up......Lots of people myself included had startup symptoms where things got worse before they got better...People with thyriod problems find that this can happen to them its like the thyriod gets ramped up thyriod problems and B12 def go hand in hand at times.....
Do you have any other symptoms like sleep problems, dizziness,foggy head,pins & needles, burning muscles,aching joints ,fatigue,memory problems ,constipation/diarrhea, confusion,panic attacks,digestive problems ,stomach pain, nausea,poor appetite diabetes,take PPI's,thyriod problems,balance problems,lack of concentration,feeling very spaced out like everything is a dream,anemia, vegan vegetarian.......
Anything abnormal in blood tests have you been tested for B12 and folate.....
B12 in large doses is non toxic the fact that you responded in that way would be likely that you are lacking in it for sure....Most people who have sufficient amounts of B12 get no response at all.....
Last edited by mod-anon; 03-08-2009 at 07:58 AM.
Reason: removed quote
I'm learning so much... b12 is generally known to give one energy.
As an FYI, since I'm a vegetarian, Vitamin B-12 is found almost exclusively in animal products, which means that it is not found in large amounts in plant sources, so supplementation may be necessary for strict vegetarians.
Last edited by mod-anon; 03-10-2009 at 11:41 AM.
Reason: Please use the Quick Reply button instead of Quote Reply.
Depends on how much you take, how sensitive you are to B vits and whether you have an actually allergy to niacin.
Both B12 and Niacin (B3) can cause jitters in some people, niacin can also cause facial flushing and hot flashes in the face and body. (which can kinda feel like an anxiety attack, especially if you're not expecting it)
Last edited by AuntieLeela; 03-10-2009 at 07:54 PM.
Are you referring to Flush Niacin? If so, that is supposed to cause a "flushing" reaction, i.e., heat,red itchy skin, etc. This would not then be an allergic reaction. Many people take flush Niacin to lower cholesterol but it has to be taken in very low doses to start and gradually increased, then the "flushing" is greatly diminished.
I'm not sure what type of niacin she took. She told me her husband gave her niacin (for some ailment) I she broke out in an itchy rash.
I've been taking Niacin for about 2 months now. The flushing sensation is weird, similar to getting a sunburn that itches. My family makes fun of me because my face turns ultra red. I research the benefits and what I can across is that doctors to want to recommend it but don't because it causes too many phone-in's due to the side effects. Obviously people will get concerned.
Last edited by mod-anon; 03-17-2009 at 06:48 AM.
Reason: Do not copy material directly from another website.
In 1996, I was diagnosed with pernicious anemia at the age of forty and have been self-injecting cyanocobalamin every four weeks since 1997. Knowing that B12 is harmless, yet my cyanocobalamin contains cyanide, I decided to try sublingual methycobalamin, which I only discovered last week. I was told it is harmless and goes "straight to your brain". Indeed it does! Since I have a few minor allergies, I always try just a bit of something before "jumping in"! Thank God I only tried a tiny bit of the 1000 mcg pill! Within seconds, I felt the comfortable "buzz" I had with the injections during my initial treatments back in 1996. But, within 2 minutes, my arms and legs were shaking violently! My heart was pounding so fast, I thought I would end up having a stroke! For some strange reason, I grabbed a banana, and with shaking arms, I forced myself to eat half of it. Within 3-4 minutes, I felt somewhat normal and the shaking ceased. Psychological reaction? Panic attack? Perhaps - although I don't ever suffer from either. I can tell you one thing - I'll never touch methylcobalamin again! I have never had this type of reaction to anything and certainly would not enjoy the experience a second time around! This particular brand contained only methylcobalamin, lactose and acacia gum.
I have had trouble taking some B-complexes. The problem(s) are with the B1, the B3 (Niacinamide, not niacin. They aren't the same), and the B12. They give me anxiety and/or hypertension. I do have some abnormal thyroid antibodies though. Also according to the two serum b12 tests I've had (while taking a b-complex), I have plenty of B12 in me.
Another thing that helps is to take the stress b complex with the vitamin c in it instead of just plain b complex.
Jane0218, if you're still reading this board, if you ever find out why you can't tolerate normal doses of stuff let me know cause I have the same disease. LOL. It's very frustrating because whenever you find something that helps you, you can't take it cause it causes some side effect.
I just want to say this thread has been very helpfull because i been having problems for years now with tiredness, aching, head all messed up, stomach problems and other probs, i just had blood test and found B12 deficiency and symptoms people mention here fit perfectly.